Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Aug 30, 2021, 6:21 PM EDT for Brown County, Jackson County, Lawrence County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 30, 2021, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, IN, Jackson County, IN, Lawrence County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
717
WGUS43 KIND 302221
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
621 PM EDT Mon Aug 30 2021
INC013-071-093-310130-
/O.NEW.KIND.FA.W.0025.210830T2221Z-210831T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown IN-Jackson IN-Lawrence IN-
621 PM EDT Mon Aug 30 2021
The National Weather Service in Indianapolis has issued a
* Flood Warning for...
South Central Brown County in south central Indiana...
Northwestern Jackson County in south central Indiana...
Northeastern Lawrence County in south central Indiana...
* Until 930 PM EDT.
* At 621 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Up to 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Norman, Elkinsville and Kurtz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3905 8633 3907 8633 3909 8616 3893 8619
3894 8628 3895 8633 3899 8633 3899 8632
3900 8632 3901 8632 3903 8632 3904 8632
3905 8632
$$
502 follow-up statements
578
WGUS83 KIND 310010
FLSIND
Flood Statement
National Weather Service Indianapolis IN
810 PM EDT Mon Aug 30 2021
INC013-071-093-310130-
/O.CON.KIND.FA.W.0025.000000T0000Z-210831T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown IN-Jackson IN-Lawrence IN-
810 PM EDT Mon Aug 30 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS EVENING FOR
SOUTH CENTRAL BROWN, NORTHWESTERN JACKSON AND NORTHEASTERN LAWRENCE
COUNTIES...
At 810 PM EDT, Doppler radar indicated rain still falling across the
warned area.
Some locations that will experience flooding include...
Norman, Elkinsville and Kurtz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3905 8633 3907 8633 3909 8616 3893 8619
3894 8628 3895 8633 3899 8633 3899 8632
3900 8632 3901 8632 3903 8632 3904 8632
3905 8632
$$
50036
WGUS83 KIND 310126
FLSIND
Flood Statement
National Weather Service Indianapolis IN
926 PM EDT Mon Aug 30 2021
INC013-071-093-310136-
/O.EXP.KIND.FA.W.0025.000000T0000Z-210831T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown IN-Jackson IN-Lawrence IN-
926 PM EDT Mon Aug 30 2021
...FLOOD WARNING WILL EXPIRE AT 930 PM EDT THIS EVENING FOR SOUTH
CENTRAL BROWN, NORTHWESTERN JACKSON AND NORTHEASTERN LAWRENCE
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3905 8633 3907 8633 3909 8616 3893 8619
3894 8628 3895 8633 3899 8633 3899 8632
3900 8632 3901 8632 3903 8632 3904 8632
3905 8632
$$
50What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 3:00 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 30, 3:00 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 300 PM EDT Mon Aug 30 2021 .Short Term...(This evening through Tuesday night) Issued at 259 PM EDT Mon Aug 30 2021 This Evening/Tonight... Synoptically, the big weather elements impacting central Indiana through the short term period will be a frontal boundary currently draped over central Indiana and the impending Ida to the south. So far, convection across the forecast area today has been driven by a cold front trying to push southward. Currently, a line is continuing to develop from north of Terre Haute to Lebanon, Indiana, just ahead of that cold front which is now stalled due to Ida counteracting it. Meanwhile, there is a bit of a lull in activity over the southern counties at this time, but development upstream. According to the CAMS though, that northern line should continue to expand northeastward before gradually drifting southeastward and tapering off this evening along with the convection currently over southeast Illinois. After a lull in activity late this evening/early tonight, moisture from the outermost bands of Ida are progged to approach southern Indiana late tonight. Additional re-development across the southern third of the forecast area cannot be ruled out overnight in the vicinity of that frontal boundary. Again, severe weather is not expected with the minimal forcing and little wind shear. But, the southern counties will need to be monitored for flooding with a continued Slight Risk in the WPC Excessive Rainfall Outlook through tomorrow. Any convection that does form will likely be stalled for a prolonged period of time over those southern counties. Tuesday/Tuesday Night... The best chances for any accumulating rainfall across the south/southeast portions of central Indiana will come tomorrow as the remnants of Ida finally traverse Tennessee. But the bulk of the Ida impacts will remain out of central Indiana with Ida just skimming the southeast side of the forecast area. What Ida will mean for central Indiana though is a break from the heat and humidity from the last week. Daytime highs on Tuesday will be below normal in the upper 70s/low 80s, some temperatures that haven't occurred in awhile. And, as Ida pushes east/northeastward Tuesday night, some radiational cooling in the clearing will filter into the northern counties, dropping lows into the upper 50s. Elsewhere, overnight lows on Tuesday night will generally be in the low to mid 60s. && .Long Term...(Wednesday through Monday) Issued at 259 PM EDT Mon Aug 30 2021 On Wednesday...models suggest tropical remnants will be moving across eastern KY...with NE surface flow across Indiana along with subsidence building through the day. Thus will trend toward a dry forecast. Surface pressure gradient should result in some gusty gradient winds on Wednesday as the system passes to the east. Wednesday Night through Friday Night...strong ridging is suggested to develop aloft over the plains states...leading to lee side subsidence in place across the Great Lakes and Ohio Valley. The associated surface high is suggested to be pushing through the Ohio Valley...before reaching the middle Atlantic States by Saturday. Thus dry weather will be expected Wednesday night through Friday night with slowly warming temperatures as surface flow gradually shifts from the northwest to the southwest. On Saturday night through Monday...the models suggest a larger upper trough dropping south out of Canada before sweeping into the Great Lakes on Sunday and reaching Indiana on Monday. A lingering surface boundary is also depicted to be lingering across Indiana on Saturday night through Monday...which may act as a focus for lower level convergence and diurnal convection. Thus will plan to carry some small chc pops at that time until confidence is better. && .Aviation...(18Z TAF Issuance) Issued at 142 PM EDT Mon Aug 30 2021 IMPACTS: - Scattered to numerous convection this afternoon/early evening. - Additional round of convection tonight as Ida combines with frontal boundary to the north - MVFR/IFR fog possible at KHUF/KBMG (Tue 09-15Z) DISCUSSION: No imminent threat of thunderstorms over the next 1-2 hours. But, convection is trying to form again with cold front over the northwest portion of central Indiana. Meanwhile, there is a bit of a lull near KBMG with additional development upstream. So, will carry a mention of VCTS through the late afternoon/evening followed by a possible break. Then another surge of development is expected tonight as the outermost bands of Ida approach southern Indiana and merge with the aforementioned frontal boundary. Outside of convection, conditions will generally fluctuate right around the VFR/MVFR mark, but of course, expect quick deterioration in any showers/storms that do form. In addition, MVFR/IFR fog will be possible mainly at KHUF and KBMG early Tuesday morning. Expect a wind shift from the southwest to northeast/east, but winds will be light. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...TDUD Long Term...Puma Aviation...TDUD
Hazardous weather outlook, Aug 30, 4:04 PM EDT, 2 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 404 PM EDT Mon Aug 30 2021 INZ021-028>031-035>049-051>057-060>065-067>072-312015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 404 PM EDT Mon Aug 30 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Scattered thunderstorms will drift southeastward across the forecast area this evening. Additional development is possible overnight, mainly over the southern counties. Brief heavy rain, gusty winds, small hail, cloud to ground lightning and localized flooding are possible. Storm motion will be to the southeast at 25 mph this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue at times through Tuesday as a cold front stalls but eventually moves through and the remnants of Ida move south and east of central Indiana. Severe storms are not expected, but a few could be strong. Heavy rain, localized flooding, gusty winds and cloud to ground lightning will be possible. Flood threat will be highest across the southern tier of counties. More thunderstorms are on tap for the weekend. It is too early if any could be severe but the potential bears watching. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 30, 4:42 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
442 PM EDT Mon Aug 30 2021
INZ054-302115-
Morgan IN-
442 PM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of western Morgan
County through 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Mooresville, or 26 miles north of Bloomington, moving
south at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Martinsville.
This includes Interstate 70 between mile markers 50 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3957 8665 3957 8666 3960 8665 3960 8647
3962 8646 3962 8645 3941 8643 3940 8663
3947 8663 3947 8665 3954 8667
TIME...MOT...LOC 2042Z 355DEG 6KT 3954 8656
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 10:19 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 26 min |
| Aug 29, 10:43 PM EDT | Special Weather Statement | IND | Delaware | 47 min |
| Aug 29, 11:00 PM EDT | Special Weather Statement | IND | Martin | 30 min |
| Aug 29, 11:23 PM EDT | Special Weather Statement | IND | Hamilton, Madison | 37 min |
| Aug 30, 12:13 AM EDT | Special Weather Statement | IND | Delaware, Madison, Randolph | 62 min |
| Aug 30, 12:15 AM EDT | Special Weather Statement | IND | Jackson | 60 min |
| Aug 30, 12:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 65 min |
| Aug 30, 1:18 AM EDT | Areal Flood Advisory | IND | Delaware, Henry, Madison, Randolph | 4 hr |
| Aug 30, 3:45 AM EDT | Areal Flood Advisory | IND | Clinton, Fountain, Tippecanoe | 4 hr |
| Aug 30, 4:42 PM EDT | Special Weather Statement | IND | Morgan | 33 min |
| Aug 30, 5:42 PM EDT | Areal Flood Warning | IND | Monroe | 3 hr |
| Aug 30, 5:57 PM EDT | Areal Flood Warning | IND | Martin | 3 hr |
| Aug 30, 6:53 PM EDT | Areal Flood Warning | IND | Jackson, Lawrence, Martin | 5 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.